MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15145
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k) #: preamendment.H3: device has not yet been returned to manufacturer; however, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
During a stone removal procedure, the stents from two filiform double pigtail ureteral stent sets were unable to advance over the wireguide.The procedure was completed by using a universa soft stent.The two stents that were unable to advance over the wireguide had different lot numbers.Reference patient identifier: (b)(6) (this report) for stent # 2, and reference patient identifier: (b)(6) for the stent # 1.A third stent was attempted to be used; however, the surgeon mistakenly used a stent that was too short, then removed it.The procedure was complete by using a 4th stent which was a universa soft stent.As section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.No patient adverse effects have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.During a stone removal procedure, the stents from two filiform double pigtail ureteral stent sets were unable to advance over the wireguide.The procedure was completed by using a universa soft stent.The two stents that were unable to advance over the wireguide had different lot numbers.Reference patient identifier (b)(6) (this report) for stent # 2, and reference patient identifier (b)(6) for the stent # 1.A third stent was attempted to be used; however, the surgeon mistakenly used a stent that was too short, then removed it.The procedure was complete by using a 4th stent which was a universa soft stent.As section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.No patient adverse effects have been reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), quality control (qc) procedures, as well as a visual inspection and functional testing of the returned devices were conducted during the investigation.Both stents were returned for investigation.There was no way to distinguish which stent was from which lot.Both stents were loaded onto a stock 0.035 wire guide and advanced without difficulty.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.The instructions for use (ifu) provides the following information to the user: precautions ¿ do not force set components during placement, replacement, or removal.Carefully remove the set components if any resistance is encountered.¿ ¿how supplied upon removal from package, inspect the product to ensure no damage has occurred.¿ based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21996632
Report Number1820334-2025-00501
Device Sequence Number4478629
Product Code FAD
UDI-Device Identifier00827002151451
UDI-Public(01)00827002151451(17)270412(10)16005570
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG15145
Device Catalogue Number133624
Device Lot Number16005570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown